Missouri, 2005Damaging Wind in Missouri, July 21, 2005
July 21, 2005 · NWS EAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- $5,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jul 21, 2:25 AM CST, 50 minutes earlier.
Area forecast discussion, Jul 21, 2:25 AM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
325 AM CDT THU JUL 21 2005
.DISCUSSION...
HOT AND HUMID AIRMASS WILL BE A STAPLE OF OUR WEATHER THROUGH
SUNDAY. CONVECTIVE COMPLEX/BOW ECHO TO THE NORTH OF CWA WILL TRACK
EAST ACROSS IA THIS MORNING. WET-EAST FRONTAL BOUNDARY CUTTING IA IN
HALF WILL MOVE LITTLE TODAY. SCATTERED CONVECTION ACROSS NORTHWEST
MO ASSOCIATED WITH ISENTROPIC LIFT ON 315K SURFACE PER LATEST
RUC/NAM PROGS. OVERALL...MODELS HAVE DONE A POOR JOB HANDLING THE
QPF. CORFIDI VECTORS AND 850-300MB CONTOURS SUGGEST CONVECTION
SHOULD HAVE A SOUTHWARD SHIFT THIS MORNING. WILL BUMP POPS UP ACROSS
NORTHERN MO FOR MORNING STORMS WITH ONLY MINIMAL CHANGES TO REST OF
GRIDS.
ALTHOUGH UPPER RIDGE WILL BUILD EAST ACROSS THE CENTRAL PLAINS AND
MO MODELS FCST ANOTHER SHORTWAVE WILL TRACK EAST OUT OF WY TONIGHT.
NAM/GFS INSIST THERE WILL BE A BOUNDARY WHICH MOVES THROUGH THIS
EVENING...BACK DOOR COLDFRONT?...AND SETS UP THE POTENTIAL FOR
NOCTURNAL CONVECTION TO SPREAD SOUTHEAST INTO NORTHWEST MO LATE
TONIGHT AND TOMORROW MORNING. HAVE GONE AHEAD AND ADDED SLIGHT
CHANCE POPS FOR LATE TONIGHT AND FRIDAY MORNING FOR NORTHWEST MO.
LOWERED HIGH TEMPERATURES A FEW DEGREES BASED UPON A LACK OF A
SOUTHWEST FLOW.
LITTLE CHANCE FOR ANY RAIN OVER THE WEEKEND AS LID STRENGTHENS AND
HOLDS BACK RAIN CHANCES. HIGH TEMPERATURES WILL FLIRT WITH THE
CENTURY MARK BOTH DAYS.
MJ
&&
.PREV DISCUSSION...
1132 PM...
WATCHING DEVELOPMENT OF STORMS IN NEBRASKA. SHOWING SOME
ACCELERATION TO THE SOUTHEAST. 00Z NAM RUN WOULD SHOW THETA E AXIS
WOULD SUPPORT A SOUTHEAST TREND TOWARD NORTHWEST MISSOURI LATE
TONIGHT...SO WILL ADD SOME CHANCE POPS FOR LATE TONIGHT. CORFIDI
VECTORS QUITE WEAK BY THAT TIME...BUT THICKNESS WOULD INDICATED
STORMS COULD CONTINUE ON A SOUTHEAST TREK AS THEY HEAD INTO IOWA SO
WOULD LIKELY BE CLIPPING NORTHWEST MISSOURI. WILL HOLD OFF ON
PUTTING POPS INTO THE DAYLIGHT HOURS TO GIVE MIDNIGHT CREW A CHANCE
TO GET A BETTER HANDLE ON THIS STORM COMPLEX.
PC
&&
.PREV DISCUSSION...
327 PM...
FOR A QUIET WEATHER DAY...SEVERAL ITEMS TO DISCUSS. FIRST ONE OF
INTEREST IS THE AREA OF THUNDERSTORMS IN NORTHERN MISSOURI WHICH IS
REMNANTS OF ACTIVITY THAT WAS IN EASTERN NEBRASKA ALL MORNING.
DESPITE TEMPERATURES AT 7H IN THE 13-15C RANGE...THE ACTIVITY
MANAGED TO MAKE IT INTO NORTHERN MO...BUT HAS FINALLY ABOUT DECAYED
COMPLETELY. TEMPERATURES ARE WARM OUT THERE...MOST LOCATIONS IN THE
MID 90S WITH HEAT INDICES IN THE TRIPLE DIGITS. TEMPS/HEAT AND POPS
ARE THE FORECAST DILEMMA.
FOR TONIGHT...THE MODELS CONTINUE TO BRING A SHORTWAVE AROUND THE
RIDGE ONLY TO DROP IT FASTER AND FARTHER SOUTHEAST THAN THE WAVE
THIS MORNING. AS MENTIONED PREVIOUSLY...ACTIVITY TODAY HAS REMAINED
JUST NORTH OF US FOR THE MOST PART...AND FEEL THAT THIS SHOULD
LIKELY BE THE CASE ON TOMORROW. HAVE ADDED SOME CLOUDS TO THE
NORTHERN COUNTIES AND RETAINED THE SLIGHT CHANCES POPS. THIS WILL BE
SOMETHING FOR LATER SHIFT TO KEEP AN EYE ON AS CORFIDI VECTORS AND
UVV MAKE THIS A POSSIBILITY. ETA/NAM ALSO HAS A SIMILAR SCENARIO
FOR FRIDAY MORNING. IT WILL BE A CASE OF CAP VS CAPE. HAVE MADE ONLY
MINOR ADJUSTMENTS TO FORECAST TEMPERATURES THE REST OF THE
WEEK...WITH MID TO UPPER 90S LOOKING GOOD.
THE PRECIP UNCERTAINTY MAKES TEMPS AND DEWPOINTS INTERESTING. H8
TEMPS CONTINUE TO WARM INTO THE +25-27 DEG RANGE SO NO DOUBT IT WILL
BE HOT. AS THE GROUND CONTINUES TO DRY OUT...IT IS EXPECTED FOR DEWS
TO DROP SLIGHTLY. SHOULD SEE CAP CONTINUE TO BUILD WHICH SHOULD ALSO
KEEP MOST PRECIP IN NORTHERN COUNTIES IF IT OCCURS.
HOWEVER...POSSIBLE PRECIP AND RESULTANT CLOUD COVER COULD AFFECT
TEMPS. FOR NOW...WENT AHEAD AND ISSUED A HEAT ADVISORY FOR THE
ENTIRE CWA FOR THURSDAY. IT IS MARGINAL IN THE NORTHERNMOST
COUNTIES...HOWEVER IF CLOUD COVER AND RAIN DOES NOT OCCUR...IT COULD
BE JUST AS WARM AS LOCATIONS FARTHER SOUTH. TEMPERATURES AND HEAT
INDICES WILL NEED TO BE WATCHED THROUGH THE NEXT SEVERAL DAYS.
OVER THE WEEKEND THE WEST CONUS RIDGE IS EXPECTED TO CONTINUE
EXPANDING EAST. DESPITE THE SLIGHT LOWERING OF THICKNESSES AS THE
RIDGE FLATTENS...850MB TEMPERATURES WILL BE RANGING THROUGH THE MID
AND UPPER 20S THROUGH SUNDAY...WHICH WOULD INDICATE TEMPERATURES IN
GETTING INTO THE TRIPLE DIGIT RANGE. WITH DEW POINTS RANGING THROUGH
THE UPPER 60S INTO THE LOWER 70S...HEAT INDICES AROUND THE 105 MARK
FOR SEVERAL HOURS IN THE AFTERNOON SATURDAY AND SUNDAY WILL BE
POSSIBLE. AS WE MOVE INTO EARLY NEXT WEEK A TROUGH WILL BEGIN TO
MOVE EAST ALONG THE U.S. CANADIAN BORDER...PUSHING SOME SLIGHTLY
COOLER AIR SOUTH. THIS SHOULD HELP MODERATE OUR TEMPERATURES A
CATEGORY OR TWO. LATE TUESDAY INTO WEDNESDAY THE TROUGH IS EXPECTED
TO PUSH A FRONT SOUTH THROUGH THE REGION...BRINGING OUR NEXT BEST
CHANCE FOR RAIN. HOWEVER...LEFT THE POPS IN THE SLIGHT CHANCE RANGE
(20%) FOR NOW DUE TO TIMING ISSUES AND UNCERTAINTIES AS TO HOW FAR
SOUTH THE FRONT WILL PUSH.
27/CUTTER
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM 11 AM TO 8 PM THURSDAY ALL COUNTIES
Hazardous weather outlook, Jul 20, 12:02 PM CST, 15 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
102 PM CDT WED JUL 20 2005
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-211200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY-
CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-
JOHNSON-PETTIS-COOPER-BATES-HENRY-
102 PM CDT WED JUL 20 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
HOT AND HUMID CONDITIONS ARE EXPECTED THIS AFTERNOON WITH HEAT INDICES
AROUND 100 DEGREES.
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS AFTER MIDNIGHT FOR PARTS OF
NORTHERN MISSOURI...GENERALLY NORTH OF A MOBERLY TO MARYVILLE LINE. NO
SEVERE WEATHER IS FORECAST.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY MORNING NORTH OF
A MOBERLY TO MARYVILLE LINE. NONE OF THE STORMS ARE EXPECTED TO BECOME
SEVERE.
HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH THE WEEKEND WITH
AFTERNOON HEAT INDICES BETWEEN 100 AND 105 DEGREES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
LVQK
In the hours before
Special weather statement, Jul 21, 2:50 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
350 AM CDT THU JUL 21 2005
MOZ002>004-210930-
GENTRY-NODAWAY-WORTH-
350 AM CDT THU JUL 21 2005
...SIGNIFICANT WEATHER ALERT FOR EASTERN NODAWAY...NORTHERN GENTRY
AND SOUTHERN WORTH COUNTIES...
AT 348 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PICKERING...OR 6 MILES NORTHEAST OF
MARYVILLE...MOVING EAST AT 30 MPH.
THIS STORM WILL BE...
NEAR RAVENWOOD BY 400 AM CDT.
NEAR WORTH BY 420 AM CDT.
NEAR GENTRY BY 425 AM CDT.
5 MILES SOUTH OF DENVER BY 430 AM CDT.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. WIND DAMAGE TO
TREES HAS BEEN REPORTED NEAR PICKERING.
STOFLET
Local storm report, Jul 21, 2:56 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
356 AM CDT THU JUL 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 AM TSTM WND DMG PICKERING 40.45N 94.84W
07/21/2005 NODAWAY MO LAW ENFORCEMENT
LARGE TREES DOWN.
&&
STOFLETThunderstorm Wind, Gentry
- When
- July 21, 3:15 AM CST
- Where
- Gentry County, 2 mi W of Albany
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Crop damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.250, -94.367
Barn destroyed also many large trees down and corn fields flattened.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 21 to 26, 20052 deaths · 93 injured · 11 events
- Heat in Kentucky, July 21 to 26, 200569 injured · 22 events
- Heat in Illinois, July 21 to 26, 200562 injured · 19 events
- Hail in North Dakota, July 21, 2005$93 million · 2.5 in hail · 1 event
- Heat in Kansas, July 21 to 25, 20051 death · 7 events
- Hail in North Dakota, July 21, 20053 injured · $7.0 million · 2.75 in hail · 1 event
- Lightning Strike in Minnesota, July 21, 2005$1.6 million · 1 event
- Hail and Damaging Winds in Indiana, July 21, 2005$555,000 · 1 in hail · 19 events
- Hail and Damaging Winds in South Dakota, July 21, 2005$522,000 · 3 in hail · 17 events
- Hail and Damaging Winds in Georgia, July 21, 2005$549,000 · 1 in hail · 8 events
- Lightning Strikes in Indiana, July 21, 2005$312,000 · 6 events
- Damaging Winds and Lightning Strikes in Mississippi, July 21, 2005$290,000 · 55 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468182.